Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Creatine monohydrate

Hello I desperately need advice
I took creatine monohydrate for working out purposes. 3g daily after workout
After a few days I noticed a pain under my left rib area which came with feeling weak and very cold at times .
I visited the hospital to get kidney function test done . Although my creatinine levels are high the doctors say I should take in enough water and I will be fine .

Fast forward one month I still feel the pain. This time dull but noticeable and I don’t feel my usual energetic self . I keep stretching myself to help relief the pain.  The doctors also did a scan of kidney, liver , gall bladder and other tests but concluded it’s normal. They advising still take in a lot of fluid .

I am getting worried cos the pain. persists . Could it be something else , they are missing . Could it be rather an early warning sign of kidney problem, could it be ulcer . I need advice. I have results of tests if anyone wants to help.
1 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I had this problem before. If you are 100% sure that it started after  taking creatine then I can assure you that it's from the creatine. The protein powder causes build up in your kidneys and causes kidney stones. I had the same issue. I used to drink alot of protein powder.

Here is what you have to do. You have to drink a lot of water. You need to be drinking like 5 bottles a day. You will be peeing alot. You will notice that when you drink water the pain goes away and when you slack off it comes back.

It will take a long time for the problem to correct itself. Running also helps because it helps the water to get in many places in your body.

Trust me. Just drink alot of water. It will take time. That dull pain is definitely kidney stones trying to form. The scans wont show it. But you will see you feel much better when you drink water.
Helpful - 1
1 Comments
Wow, thanks for the advice. Will the water therapy. I can confirm it’s the creatine cos it’s happened twice with 2 different brands. It began with an impulse like feeling around my left flank area but I had that a lot at other areas of my body even before taking the creatine monohydrate so I did not pay much attention until I started feeling pain in the area. I have also advised to add ulcer test . The pain could also be due to ulcer .

On my last visit to the hospital the doctor said my kidney function had dropped to 50% . I don’t know if they are attributing it to the high creatinine from the blood test.

You are reading content posted in the Kidney Disease & Disorders Community

Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem